Hello!

15 Answers

Just wondering my baby had antibiotics for the first time in 1 year of his life and his poo is very runny and it looks like he has tummy pains. This is his 3rd day should I stop the antibiotics? Is it an allergic reaction?


Posted by mom57665, 4th March 2015


Want more real mum questions sent to you?


You'll need to check this email to complete your signup.
Ask your question
  • Some diarrhoea is normal when taking anti biotics, but if you’re worried take him to see your gp just to put your mind at ease


  • Follow your instincts. If you are worried, it’s probably best to see or phone your GP.


  • Antibiotics can often upset little bellies, its probably normal but best to check with your GP.


  • Very normal especially if it is amoxycilian, keep going


  • I’d suggest the poo was a result of whatever virus has lead to him being on antibiotics rather than a result of the antibiotics. Have you spoken to gp? Better to complete the course than start/stop them.


  • I think if you’re worried, return to your GP for review and advice. Continue with the anti-biotics until that time. I hope he feels better soon!


  • so i hope your little one is feeling better by now


  • I would go back to the GP or pharmacist


  • Contact your doctor who pescribed them to get their advice.


  • I would speak to your GP if you have any concerns about your child’s health. They may or may not be intolerant to a particular medication.


  • Hello, this is common in little ones. If you’re concerned I’d see a GP just to be sure but I wouldn’t stop taking the antibiotics for the sake of looser stools as it could contribute to bugs becoming resistant to antibiotics down the track.
    I hope your little one is well again soon.


  • Yes, this is very common. If you have any concerns or if he still has diarrhoea then see a doctor.


  • Some medication has a sheet of paper with side effects of medication in it. Not all pharmacists explain the side effects either. However, I have noticed that not as many have the details in them as much lately. It is worth remembering that if baby starts refusing feeds or continuously vomits dehydration can occur very quickly, especially if there is runny poos as well.


  • I agree the runs are a side effect of the antibiotics. The only way the body gets rid of the germ. Sweating is another way and then their is Vomiting. If you are not sure ask at your Chemist they are really helpful and since you bought the antibiotic from them they are happy to explain any side effects. You would have been asked if you wanted a sheet explaining these side effects. Some are good and some are bad. This sounds ok if it does not last more than a couple of days. Keep fluids up though. Ice blocks are great for kids when they are not well.


  • the runs are a side effect of the anti-biotics. make sure you keep the fluids up. you don’t stop the anitbiotics until you have given your child the pescribed amount. if you are really concerned ring your doctor or take him in. I am not sure why your doc didn’t already make you aware of the side effects. The runs will be a problem if there is a lot. He will still have this side effect until he has finished the course. If he is having stomach pains though, i would take him in to the doc anyway. I don’t want to scare you, but with little kids it is better to be safe than sorry. Your doctor will be able to give you some recommendations next


Post you answer
Like Facebook page

LIKE MoM on Facebook

What is your answer to that question?
Would you like to include a photo?
No picture uploaded yet.
Please wait to see your image preview here before hitting the submit button.
Your MoM account


Lost your password?

Enter your email and a password below to post your answer and join MoM:

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just a star rating?

Write A Rating Just A Star Rating
Join